Hail, Lake
- When
- August 6, 5:23 PM PST to 5:24 PM PST
- Where
- Lake County, Plush
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.400, -120.900
Hail reported at the Plush General Store.
Moist tropical flow fueled thunderstorm development on this afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFR wrote it up.
Moist tropical flow fueled thunderstorm development on this afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Aug 6, 1:34 PM PST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
234 PM PDT FRI AUG 6 2010
.SHORT TERM...A TROUGH CENTERED ALONG THE WEST COAST IS BRINGING
NORTHWEST FLOW TO WESTERN PORTIONS OF SOUTHERN OREGON WITH
SOUTHWEST FLOW BRINGING SOME MID LEVEL MOISTURE INTO PORTIONS OF
NORTHERN CALIFORNIA AND EASTERN OREGON. THIS TROUGH WILL REMAIN
OVER THE REGION OVER THE NEXT FEW DAYS WITH WEAK SHORTWAVES MOVING
WEST TO EAST ACROSS THE AREA TODAY AND SATURDAY AND STRONGER
SHORTWAVE ON SUNDAY. THE TROUGH AND SHORTWAVES WILL HELP TO FIRE OFF
SOME THUNDERSTORMS EAST OF THE CASCADES THIS AFTERNOON THROUGH SUNDAY.
THE 12Z NAM AND 12Z GFS ARE INDICATING INSTABILITY OVER EASTERN
PORTIONS OF THE CWA THIS AFTERNOON AND EVENING WITH ISOLATED
THUNDERSTORMS EXPECTED TO DEVELOP...ESPECIALLY OVER SOUTHERN AND
EASTERN LAKE COUNTY AND MODOC COUNTY. MODELS CONTINUE TO SHOW SOME
INSTABILITY AND MOISTURE WITH THIS TROUGH EXTENDING FURTHER WEST
INTO PORTIONS OF SOUTHEAST KLAMATH AND INTO SOUTHEAST SISKIYOU
COUNTY...SO THESE AREAS MAY ALSO SEE ISOLATED THUNDERSTORMS.
INSTABILITY AND MOISTURE PERSIST INTO SATURDAY WITH AREAS FOR
CONVECTION SHIFTING SLIGHTLY EASTWARD. MODELS INDICATE THAT LAKE AND
MODOC COUNTIES WILL HAVE CONTINUED CHANCE FOR AFTERNOON
THUNDERSTORMS ON SATURDAY WITH ACTIVITY LESS LIKELY FURTHER WEST.
HOWEVER HAVE CONTINUED TO SHOW A SLIGHT CHANCE FOR THUNDERSTORMS
OVER SOUTHEASTERN SISKIYOU COUNTY WHERE THERE IS SOME CONTINUED
SOUTHERLY MOIST FLOW. THE MODEL SOUNDINGS ARE INDICATING
PRECIPITABLE MOISTURE VALUES EAST OF THE CASCADES AROUND .6 TO .7
INCHES SO EXPECT ANY THUNDERSTORM ACTIVITY TO HAVE SOME RAIN
ASSOCIATED WITH IT TODAY AND SATURDAY.
ON SUNDAY THE NAM AND GFS 12Z RUNS HAVE COME INTO FAIRLY GOOD
AGREEMENT. BOTH SHOW A LARGE TROUGH OVER THE REGION WITH A
SHORTWAVE MOVING INTO SOUTHERN OREGON SUNDAY AFTERNOON. THIS
PATTERN WILL BRING A CHANCE OF THUNDERSTORMS EAST OF THE CASCADES
SUNDAY AFTERNOON.
MONDAY...A SIMILAR PERSISTENT TROUGH PATTERN CONTINUES ALTHOUGH
ANY CONVECTIVE ACTIVITY SEEMS TO BE GRADUALLY SHIFTING NORTHEAST.
ALONG THE COAST...EXPECT A PERSISTENT MARINE LAYER IN THE EVENING
THROUGH MORNING HOURS WITH THE STRATUS LAYER RETREATING OFFSHORE
OR JUST ALONG THE COAST IN THE AFTERNOONS. AS THE STRONGER
SHORTWAVE MOVES INTO THE COAST LATE SATURDAY NIGHT INTO
SUNDAY...EXPECT THE MARINE LAYER TO DEEPEN AND PUSH INTO THE
UMPQUA VALLEY. ALSO MAY SEE DRIZZLE ALONG THE COAST AND INLAND
INTO DOUGLAS COUNTY.
.LONG TERM...THE LONG RANGE MODELS DIVERGE BEGINNING TUESDAY AND
WEDNESDAY OF NEXT WEEK. THE GFS CONTINUES TO SHOW A CLOSED LOW
DEVELOPING OFF THE NORTHERN CALIFORNIA COAST WITH A SHORTWAVE
TROUGH TO THE NORTHEAST. THIS WOULD BRING SOUTHERLY FLOW INTO THE
AREA MIDWEEK WITH THUNDERSTORM CHANCES POSSIBLY CONTINUING FOR
PORTIONS OF THE AREA. THE ECMWF IS SHOWING A SHORTWAVE DIGGING A
TROUGH DOWN FROM THE NORTH...RESULTING IN A COOLER PATTERN WITH
MOISTURE AND INSTABILITY REMAINING EAST OF THE AREA. WILL CONTINUE
TO MONITOR MODEL TRENDS THIS PERIOD. LATER IN THE WEEK BOTH
MODELS SHOW A BUILDING RIDGE OFFSHORE WITH THE GFS BRINGING THE
RIDGING INLAND EARLIER AND BRINGING WARMER CONDITIONS THAN THE
ECMWF.
&&
.AVIATION...AREAS OF MVFR CIGS VCNTY KOTH AND TO THE NORTH WILL
BECOME ISOLATED LATER THIS AFTERNOON. ELSEWHERE ALONG THE SOUTHERN
OREGON COAST VFR THROUGH THIS AFTERNOON. THEN EXPECT A RETURN OF
WITH AREAS OF IFR/MVFR CONDITIONS ALONG THE COAST IN THE EVENING
BECOMING WIDESPREAD IFR CIGS AND VISIBILITIES LATE TONIGHT INTO
SATURDAY MORNING. INLAND...VFR CONDITIONS WILL CONTINUE TODAY
EXCEPT FOR TERMINALS IN EASTERN SISKIYOU...MODOC...AND LAKE
COUNTIES WHICH WILL LIKELY HAVE ISOLATED THUNDERSTORM ACTIVITY
BEGINNING AROUND THROUGH 9PM/04UTC WITH SCATTERED THUNDERSTORMS
POSSIBLE JUST EAST OF MODOC AND LAKE COUNTIES.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM
PDT TUESDAY FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT SATURDAY FOR PZZ376.
CCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 546 AM PDT FRI AUG 6 2010 CAZ080>085-ORZ029>031-070215- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 546 AM PDT FRI AUG 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 40 MPH AND LOCALLY HEAVY RAINFALL. COVERAGE OF THUNDERSTORMS WILL LIKELY BE GREATEST OVER EASTERN PORTIONS OF MODOC COUNTY NORTHEASTWARD INTO EASTERN LAKE COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL REDEVELOP OVER PORTIONS OF EASTERN LAKE AND MODOC COUNTIES SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
507 PM PDT FRI AUG 6 2010
ORZ031-070045-
CENTRAL AND EASTERN LAKE COUNTY OR-
507 PM PDT FRI AUG 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAKE COUNTY UNTIL 545 PM
PDT...
AT 501 PM PDT...THE GENERAL STORE IN PLUSH REPORTED MARBLE SIZED
HAIL. THIS STRONG THUNDERSTORM 13 MILES NORTH OF ADEL...OR 25 MILES
NORTHEAST OF LAKEVIEW...DRIFTING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
LAKE COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4225 11986 4231 12018 4274 11993 4274 11959
4237 11957
TIME...MOT...LOC 0006Z 060DEG 9KT 4236 11994
LUTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
530 PM PDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 17 N ADEL 42.42N 119.90W
08/06/2010 E0.50 INCH LAKE OR PUBLIC
REPORT WAS FROM THE PLUSH GENERAL STORE. HAIL WAS COMING
DOWN HEAVILY AND COVERING THE GROUND AT THE TIME OF THE
CALL.
&&
LUTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
534 PM PDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 17 N ADEL 42.42N 119.90W
08/06/2010 E1.25 INCH LAKE OR PUBLIC
PLUSH GENERAL STORE
&&
SVENThe Medford radar (KMAX), 154 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
1 hail. Local standard time, as filed.
Hail reported at the Plush General Store.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2010Every state in 2010This day in weather historyWarnings in Oregon, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240195.